Affordable Access

[Hepatic veno-occlusive disease caused by Deticene: a cause of acute hypovolemic shock].

Authors
  • Leroy, B
  • Le Franc, P
  • Thomas, P
  • Colombel, F
  • Scherpereel, P
Type
Published Article
Journal
Annales Françaises d Anesthésie et de Réanimation
Publisher
Elsevier
Publication Date
Jan 01, 1990
Volume
9
Issue
6
Pages
550–552
Identifiers
PMID: 2278422
Source
Medline
License
Unknown

Abstract

A case is reported of severe hypovolaemic shock occurring in a 53-year-old female patient undergoing a second course of chemotherapy with intravenous DTIC for a malignant melanoma. A few hours after the injection of DTIC, she became shocked, with loss of peripheral pulses, polypnoea and cutaneous vasoconstriction. She also had pain and guarding of the right hypocondrium. She was given 4 litres of colloids within 2 hours, together with 10 micrograms.kg-1.min-1 dopamine. Abdominal echography showed hepatomegaly, with a permeable portal vein. However biological investigations revealed lactic acidosis with hepatic cytolysis and hepatic failure. Nuclear magnetic resonance imaging displayed a reduced portal venous flow, with abnormally small hepatic veins. Fluid replacement was continued, together with administration of small doses of heparin (1 mg.kg-1.day-1) and hydrocortisone hemisuccinate 5 mg.kg-1.day-1. The status of patient worsened over the next few hours, because of the development of a very large volume of exudative ascites and bilateral pleural effusions. Despite continuing fluid replacement (91), she became anuric at the 24th hour, requiring haemodialysis. However, her condition became stable, and then slowly improved. Fluid replacement was stopped after 72 h, steroids after a fortnight. Liver function tests returned to normal after the third week, together with diuresis. The patient was able to leave the ICU after 24 days. Physicians should be aware of this rare, often fatal side-effect, probably of immuno-allergic origin.

Report this publication

Statistics

Seen <100 times